Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 182, NWS Tulsa, OK

May 15, 2022Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2022, 12:08 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2022, 12:08 AM CDT (05:08 UTC)
Expired
May 15, 2022, 12:30 AM CDT
In force
22 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2838 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1784 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

541 
WUUS54 KTSA 150508
SVRTSA
OKC113-117-150530-
/O.NEW.KTSA.SV.W.0182.220515T0508Z-220515T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1208 AM CDT Sun May 15 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Osage County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 1230 AM CDT.

* At 1206 AM CDT, severe thunderstorms were located along a line
  extending from near Ponca City to Carney, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Pawnee...                         Fairfax...
  Ralston...                        Burbank...
  Maramec...                        Skedee...
  Apperson...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 9705 3668 9694 3675 9689 3674 9683
      3677 9682 3675 9659 3616 9662 3616 9682
      3624 9682 3625 9692 3633 9693 3634 9703
      3651 9703 3655 9690 3658 9689 3660 9692
      3658 9698 3659 9705 3668 9706
TIME...MOT...LOC 0506Z 286DEG 27KT 3671 9704 3581 9700 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:25 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 14, 9:25 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
925 PM CDT Sat May 14 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 904 PM CDT Sat May 14 2022

An isolated thunderstorm or two will remain possible across northwest
Arkansas this evening given the unstable air-mass in place. Hail to
the size of quarters will be possible in the stronger storms. A few
additional thunderstorms will also be possible across northeast Oklahoma
through the overnight hours.

Taking a quick look at some of the latest CAM guidance for Sunday,
it appears a cluster of storms will likely clip far northeast Oklahoma
and northwest Arkansas during the early afternoon hours with a
hail/damaging wind threat. Additional thunderstorms will likely
develop along the western flank of outflow boundary across portions
of northeast Oklahoma and these storms could be more scattered in
nature. Given the extremely unstable air-mass expected, coupled
with increasing deep layer shear, these storms will be capable of
very large hail and damaging winds through the afternoon hours.
Thunderstorm chances have be updated, including severe thunderstorm
probabilities to reflect current thinking. Update has been sent.

&&

.LONG TERM...
(Sunday through Saturday)
Issued at 100 PM CDT Sat May 14 2022

The greatest potential for severe weather across portions of
eastern Oklahoma and western Arkansas during this forecast
period will take shape Sunday afternoon and evening. A cold
front is poised to move into the moist and unstable airmass
in place across the region Sunday afternoon. This cold front
will be further enhanced by a decaying MCS as it approaches from
the north. As we move into the afternoon hours, thunderstorms
are expected to be ongoing near the front across southeast
Kansas and southern Missouri. These storms are expected to
congeal into a line near the front as it moves into northeast
Oklahoma and northwest Arkansas. These storms will have the
potential to become severe with wind gusts to around 70 mph
the main concern. Large hail will also be a concern especially
early in the event when the cells will be more discrete. The
potential is expected to be rather low with this event. However,
like the hail threat, the tornado potential will be at its peak
when discrete cells are more present. The thunderstorms are expected
to spread south across the area Sunday evening and should
be mostly out of the area by late Sunday night.

The cold front responsible for the Sunday storms is forecast to
stall across north Texas on Monday before returning back north
across the area as a warm front Monday night into Tuesday. Scattered
showers and storms will be possible across portions of northeast
Oklahoma and northwest Arkansas in association with this feature
Monday night into Tuesday morning.

There will be another chance of showers and storms across portions
of the area on Wednesday night as a mid-level shortwave moves
across the region.

The timing of the late week/weekend system is uncertain. However,
more showers and storms are forecast Friday night into
Saturday.

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Sat May 14 2022

At this time...convection in northwest Arkansas should remain
east of the TAF sites this evening. Additional convection in
western Kansas may try to make a run at eastern Oklahoma
tonight...though for now will hold onto scattered to broken high
clouds across the CWA. There also continues to be a small
indication of additional convection developing in eastern Oklahoma
this evening. There is low confidence in this scenario and will
continue to keep TAFs dry for tonight. During the day
Sunday...light and variable winds are expected to become southerly
with continued scattered high clouds and possible few/scattered
mid clouds. For the afternoon hours...a frontal boundary remains
progged to drop southward into the CWA with increasing chances for
convection. Timing of this continues to have some uncertainties
and for now will add Prob30 groups to northeast Oklahoma and far
northwest Arkansas TAF sites for timing. Gusty variable winds and
increasing mid clouds are forecast with the boundary/convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  90  59  81 /  20  50  40   0
FSM   66  90  64  83 /  10  50  60   0
MLC   66  90  62  83 /  20  30  60   0
BVO   64  87  57  80 /  20  50  20   0
FYV   63  88  58  81 /  30  70  60   0
BYV   61  85  59  78 /  20  70  60   0
MKO   65  88  60  80 /  20  50  60   0
MIO   63  83  57  78 /  20  70  40   0
F10   66  90  60  80 /  20  50  50   0
HHW   66  91  65  86 /  10  20  40   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....10
AVIATION...20
Hazardous weather outlook, May 14, 9:00 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
900 PM CDT Sat May 14 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
900 PM CDT Sat May 14 2022

...SEVERE STORMS EXPECTED ON SUNDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

THUNDERSTORM WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
    ONSET...Ongoing.

DISCUSSION...

Isolated thunderstorms persist across portions of northwest Arkansas
this evening.  A few of these storms could be strong to marginally
severe with hail to the size of quarters through late evening. A few
additional thunderstorms may develop overnight across northeast
Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential.
MONDAY thru WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...

An enhanced risk of severe storms is forecast Sunday afternoon
and evening across northeast Oklahoma and northwest Arkansas, in
association with an approaching cold front. Wider swaths of
damaging winds to near 70 mph will be the primary threat as storms
are expected to organize into a complex and drop south through the
region. Initial more cellular development near the Kansas and
Missouri borders will also pose a very large hail and low but non-
zero tornado threat. The severe threat should begin to wane south of
I-40 as instability decreases during the overnight hours.

Storm chances return Monday night into Tuesday morning as a warm
front lifts north into the region. These storms will pose a
limited severe risk. Low storm potential is also forecast Tuesday
night near the Kansas and Missouri borders and again on Wednesday
night across the region, all carrying a limited severe risk.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 14, 6:52 PM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
652 PM CDT Sat May 14 2022

ARZ002-011-150030-
Carroll AR-Madison AR-
652 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of northeastern Madison
and south central Carroll Counties through 730 PM CDT...

At 652 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northwest of Rudd, moving southwest at 5 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Berryville...                     Marble...
Rudd...                           Rockhouse...
Cabanal...                        Metalton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3636 9357 3623 9343 3609 9359 3631 9372
TIME...MOT...LOC 2352Z 052DEG 6KT 3626 9358

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 14, 7:11 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CDT Sat May 14 2022

ARZ011-150100-
Madison AR-
711 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of east central Madison
County through 800 PM CDT...

At 711 PM CDT, Doppler radar indicated a strong thunderstorm over
Kingston, moving southwest at 5 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Kingston...                       Weathers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
      3592 9351 3588 9351 3588 9352 3607 9365
      3613 9351 3612 9348 3608 9348 3608 9345
      3597 9345
TIME...MOT...LOC 0011Z 059DEG 5KT 3604 9349

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 14, 7:11 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CDT Sat May 14 2022

ARZ011-150045-
Madison AR-
711 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of southwestern Madison
County through 745 PM CDT...

At 711 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Witter, moving southwest at 5 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
St. Paul...                       Witter...
Saint Paul...                     Dutton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3600 9372 3585 9360 3578 9375 3592 9385
TIME...MOT...LOC 0011Z 059DEG 5KT 3589 9374

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 14, 8:14 PM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
814 PM CDT Sat May 14 2022

ARZ011-150145-
Madison AR-
814 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of southeastern Madison
County through 845 PM CDT...

At 814 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
east of Witter, moving southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Boston...                         Red Star...
Weathers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3584 9352 3581 9359 3597 9370
      3604 9354 3596 9348
TIME...MOT...LOC 0114Z 060DEG 8KT 3594 9356

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 14, 9:02 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
902 PM CDT Sat May 14 2022

ARZ010-150230-
Washington AR-
902 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of north central
Washington County through 930 PM CDT...

At 902 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Tontitown, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Farmington...                     Tontitown...
Greenland...                      Drake Field Airport...
Johnson...                        Wheeler...
Savoy...

This includes Interstate 49 between mile markers 58 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3599 9412 3605 9440 3614 9435 3614 9434
      3618 9434 3619 9433 3618 9413
TIME...MOT...LOC 0202Z 006DEG 7KT 3612 9426

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:25 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington50 min
May 15, 12:28 AM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Pawnee47 min
May 15, 12:47 AM CDTSpecial Weather StatementTSACreek28 min
May 15, 1:07 AM CDTSevere Thunderstorm WarningTSACraig, Mayes38 min
May 15, 1:12 AM CDTSpecial Weather StatementTSAOsage33 min
May 15, 1:12 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington48 min
May 15, 1:32 AM CDTSpecial Weather StatementTSATulsa28 min
May 15, 1:43 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes47 min
May 15, 1:50 AM CDTSpecial Weather StatementTSACraig40 min
May 15, 1:57 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa36 min
May 15, 1:58 AM CDTSpecial Weather StatementTSAWagoner32 min
May 15, 2:06 AM CDTSpecial Weather StatementTSAMayes, Rogers24 min
May 15, 2:21 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner12 min
May 15, 2:32 AM CDTSevere Thunderstorm WarningTSADelaware25 min
May 15, 2:49 PM CDTSevere Thunderstorm WarningTSAAdair37 min
May 15, 3:10 PM CDTSevere Thunderstorm WarningTSAAdair65 min
May 15, 4:18 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah57 min
May 15, 4:24 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee66 min
May 15, 4:32 PM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah58 min
May 15, 4:46 PM CDTSevere Thunderstorm WarningTSAOkmulgee31 min
May 15, 4:56 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah64 min
May 15, 5:13 PM CDTSpecial Weather StatementTSASequoyah32 min
May 15, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAHaskell, LeFlore, Sequoyah53 min
May 15, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Okfuskee, Okmulgee53 min
May 15, 5:27 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah52 min
May 15, 5:50 PM CDTSevere Thunderstorm Warning Considerable damage threatTSALeFlore55 min
May 15, 6:05 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah55 min
May 15, 6:13 PM CDTSpecial Weather StatementTSAPittsburg62 min
May 15, 6:21 PM CDTSpecial Weather StatementTSAAdair54 min
May 15, 6:36 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah39 min
May 15, 6:36 PM CDTSevere Thunderstorm WarningTSACherokee, Creek, Muskogee, Okmulgee, Rogers, Tulsa and 1 more54 min
May 15, 6:44 PM CDTSevere Thunderstorm WarningTSALeFlore12 min
May 15, 6:45 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore32 min
May 15, 6:59 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.